MAQUET GMBH UNIVERSAL REMOTE CONTROL; TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED
Back to Search Results |
| Model Number |
100925A0 |
| Medical Device Problem Codes |
Positioning Failure (1158); Failure to Read Input Signal (1581)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/25/2024
Type of Reportable Event
Malfunction
Event or Problem Description
On 25th january 2024 getinge became aware of an issue with one of our columns - 116001a0 - otesus or table column, stationary used with 100925a0 universal remote control.As it was stated, there was no function when raising the operating column with the patient on the table top.It was not possible to control the table via remote control, connected hand control nor override panel.According to provided information the column stopped repeatedly or remote control commands were executed haltingly.After about 5 minutes, the surgical column was fully functional again.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to remote control nor override panel leading to inability to position the table during procedure, was to reoccur.
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.H3 other text : device not returned to manufacturer.
Additional Manufacturer Narrative
According to the reporting timeframe we would like to provide the information about current status of the issue.Please be advised that it is being investigated.Additional information will be provided following the conclusion of the investigation.The correction of b5 describe event or problem, d1 brand name, d2 common device name, d4 version or model #, d4 catalog #, d4 serial #, d11 concomitant products and h4 device manufacture date fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 25th january 2024 getinge became aware of an issue with one of our columns - 116001a0 - otesus or table column, stationary used with 100925a0 universal remote control.As it was stated, there was no function when raising the operating column with the patient on the table top.It was not possible to control the table via remote control, connected hand control nor override panel.According to provided information the column stopped repeatedly or remote control commands were executed haltingly.After about 5 minutes, the surgical column was fully functional again.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to remote control nor override panel leading to inability to position the table during procedure, was to reoccur.Corrected b5 describe event or problem: on 25th january 2024 getinge became aware of an issue with one of our accessories 100925a0 universal remote control used with 116001a0 - otesus or table column, stationary.As it was stated, there was no function when raising the operating column with the patient on the table top.It was not possible to control the table via remote control, connected hand control nor override panel.According to provided information, the column stopped repeatedly or remote control commands were executed haltingly.After about 5 minutes, the surgical column was fully functional again.The service technician indicated that the incident was caused by the ir remote control malfunction.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to remote control nor override panel leading to inability to position the table during procedure, was to reoccur.Previous d1 brand name: otesus or table column, stationary corrected d1 brand name: universal remote control previous d2 common device name: fqo table, operating-room, ac-powered corrected d2 common device name: jea table, surgical with orthopedic accessories, ac-powered.Previous d4 version or model #: 116001a0.Corrected d4 version or model #: 100925a0 previous d4 catalog #: 116001a0.Corrected d4 catalog #: 100925a0.Previous d4 serial #: 3078 corrected d4 serial #: 6407 previous d11 concomitant products: 100925a0 universal remote control.Corrected d11 concomitant products: 116001a0 otesus or table column, stationary.Previous h4 device manufacture date: 07/01/2022.
Event or Problem Description
On 25th january 2024 getinge became aware of an issue with one of our accessories 100925a0 universal remote control used with 116001a0 - otesus or table column, stationary.As it was stated, there was no function when raising the operating column with the patient on the table top.It was not possible to control the table via remote control, connected hand control nor override panel.According to provided information, the column stopped repeatedly or remote control commands were executed haltingly.After about 5 minutes, the surgical column was fully functional again.The service technician indicated that the incident was caused by the ir remote control malfunction.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to remote control nor override panel leading to inability to position the table during procedure, was to reoccur.
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our columns - 116001a0 - otesus or table column, stationary used with 100925a0 universal remote control.As it was stated, there was no function when raising the operating column with the patient on the table top.It was not possible to control the table via remote control, connected hand control nor override panel.According to provided information the column stopped repeatedly or remote control commands were executed haltingly.After about 5 minutes, the surgical column was fully functional again.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to remote control nor override panel leading to inability to position the table during procedure, was to reoccur.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular issue occurred.Based on the investigation conducted, it was concluded that at the time of the event, the device was actively being used for the patient¿s treatment and was therefore directly involved in the reported incident.Since no malfunction of the device occurred during the adverse event, it was determined that the getinge device met its specifications.The issue was thoroughly analyzed by the r&d department, service, and product management during on-site investigation conducted at the hospital.The purpose of this investigation was to examine the issue of the or table column repeatedly stopping during an ongoing surgical procedure.Measurements confirmed that the ir remote control was not the root cause of the issue.The investigation identified the root cause as the simultaneous use of high-frequency (hf) surgical equipment (diathermy) while triggering column movements.Hf surgical equipment is known to generate electromagnetic disturbances, which can interfere with the normal functioning of the or table.This is explicitly addressed in iec 60601-2-46:2023, a standard applicable to all or tables, with which our product complies.Once the hf disturbances ceased, the or table resumed normal operation after a short recovery period.This finding also explains why no issues were detected when the products were inspected individually, as the hf equipment was not in use at the time of inspection.In the instructions for use (ifu 1160.01 rev 13, page 28) is noted that the function of the product could be impacted by disruptive electromagnetic emissions from other electrical equipment such that they cannot be carried out or can only be carried out at intervals.This may occur, in particular, when using hf surgical equipment near the product.There is also information to ensure the distance between the product and hf communication devices (including the connected control devices and cables) is at least 30 cm, since the electromagnetic radiation caused by the use of wearable hf communication devices (e.G.Mobile telephones and radios) located in the vicinity of the product may influence the functions of the product (ifu 1160.01 rev 13, page 36).In summary and as a result of the performed root cause evaluation, it was concluded that based on available information the most probable root cause of the reported issue, namely the operating table not responding to remote control nor override panel leading to inability to position the table during procedure, is related to the user error and non-compliance with the instructions for use.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, d1 brand name, d2a common device name, d2b product code description, d4 version or model #, d4 serial #,d10 concomitant products, h3a device evaluated by mfg?, h3b device not eval provide code, h3c if other provide code, h4 manufacture date, h6 health effect ¿ impact codes, h6 component codes, fields deems required.This is based on the internal evaluation and the additional information that has been received.Previous b5 describe event or problem: on 25th january 2024 getinge became aware of an issue with one of our accessories 100925a0 universal remote control used with 116001a0 - otesus or table column, stationary.As it was stated, there was no function when raising the operating column with the patient on the tabletop.It was not possible to control the table via remote control, connected hand control nor override panel.According to provided information, the column stopped repeatedly or remote-control commands were executed haltingly.After about 5 minutes, the surgical column was fully functional again.The service technician indicated that the incident was caused by the ir remote control malfunction.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to remote control nor override panel leading to inability to position the table during procedure, was to reoccur.Corrected b5 describe event or problem: getinge became aware of an issue with one of our columns - 116001a0 - otesus or table column, stationary used with 100925a0 universal remote control.As it was stated, there was no function when raising the operating column with the patient on the tabletop.It was not possible to control the table via remote control, connected hand control nor override panel.According to provided information the column stopped repeatedly or remote-control commands were executed haltingly.After about 5 minutes, the surgical column was fully functional again.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to remote control nor override panel leading to inability to position the table during procedure, was to reoccur.Previous d1 brand name: universal remote device.Corrected d1 brand name: otesus or table column, stationary.Previous d2a common device name: jea.Corrected d2a common device name: fqo.Previous d2b product code description: table, surgical with orthopedic accessories, ac-powered.Corrected d2b product code description: table, operating-room, ac-powered.Previous d4 version or model #: 100925a0.Corrected d4 version or model #: 116001a0.Previous d4 serial #: (b)(6).Corrected d4 serial #: (b)(6).Previous d10 concomitant products: 116001a0 otesus or table column, stationary.Corrected d10 concomitant products: 100925a0 universal remote control.Previous h3a device evaluated by mfg?: no (attach page to explain why not or provide code) corrected h3a device evaluated by mfg?: yes.Previous h3b device not eval provide code: other.Corrected h3b device not eval provide code: n/a.Previous h3c if other provide code - explain: device not returned to manufacturer.Corrected h3c if other provide code - explain: n/a.Previous h4 manufacture date: 7/1/2022.Corrected h4 manufacture date: 11/27/2023.Previous h6 health effect ¿ impact codes: no health consequences or impact|||2199.Corrected h6 health effect ¿ impact codes: surgical intervention|prolonged surgery||4632.Previous h6 component codes: mechanical|controller||765.Corrected h6 component codes: others|part/component/sub-assembly term not applicable||4755.
Event or Problem Description
Getinge became aware of an issue with one of our columns - 116001a0 - otesus or table column, stationary used with 100925a0 universal remote control.As it was stated, there was no function when raising the operating column with the patient on the table top.It was not possible to control the table via remote control, connected hand control nor override panel.According to provided information the column stopped repeatedly or remote control commands were executed haltingly.After about 5 minutes, the surgical column was fully functional again.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to remote control nor override panel leading to inability to position the table during procedure, was to reoccur.
Event or Problem Description
Getinge became aware of an issue with one of our accessory - 100925a0 universal remote control used with 116001a0 - otesus or table column, stationary.As it was stated, there was no function when raising the operating column with the patient on the table top.It was not possible to control the table via remote control, connected hand control nor override panel.According to the provided information, the column stopped repeatedly, or remote control commands were executed haltingly.After about 5 minutes, the surgical column was fully functional again.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to remote control nor override panel, leading to inability to position the table during procedure, was to reoccur.
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our accessory - 100925a0 universal remote control used with 116001a0 - otesus or table column, stationary.As it was stated, there was no function when raising the operating column with the patient on the table top.It was not possible to control the table via remote control, connected hand control nor override panel.According to the provided information, the column stopped repeatedly, or remote control commands were executed haltingly.After about 5 minutes, the surgical column was fully functional again.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to remote control nor override panel, leading to inability to position the table during procedure, was to reoccur.Based on the investigation conducted, it was concluded that at the time of the event, the device was actively being used for the patient¿s treatment and was therefore directly involved in the reported incident.Since a malfunction was found, it was determined that the getinge device failed to perform according to its specified functions.A review of received customer product complaints found no past reports of similar incidents resulting in injury to either a patient or an operator.According to the subject matter expert (sme), the described adverse event could be attributed to two possible root causes.The first potential root cause relates to the outage of the remote control, which is most likely caused by bouncing of the foil keys and can lead to false keyboard error detection by the software.The supplier investigated this issue.Based on the root cause analysis, the outage may occur when an implausible key press is detected due to bouncing, when the user quickly switches the remote control on, then off and on again, or potentially when the remote control performs a reset after a self-test or after a factory reset initiated by the user.To mitigate this issue, a software update was implemented through an engineering change, ensuring that the remote control does not shut down permanently.This problem has already been addressed through corrective and preventive action (capa) 2024-001 and the related field safety corrective action, which involved repairing remote controls within the scope of the affected devices.The second potential root cause involves issues with the infrared (ir) functionality of the universal remote control, which may affect its usability.The error appears to be caused by any disruption of the 100 ms infrared signal transmission pattern.This issue occurs due to ir signals or light interference and is independent of the direction in which the remote is pointed.If this occurs, the operating table can still be operated using a cable connected remotes or via the override function.This issue has already been resolved through a software solution implemented at the manufacturing site via the relevant engineering change.The adverse event was caused by the device¿s failure to respond to commands.The investigation identified two potential factors that could have contributed to this malfunction.Due to the presence of multiple possible contributing elements, pinpointing a single, most probable root cause is challenging.However, all identified factors are related to design deficiencies, which have already been addressed through appropriate mitigation measures to prevent recurrence.Additionally to a remote control with newest software the service technician also updated the column software to the newest available one.The correction of b5 describe event or problem, d1 brand name, d2b product code description, d4 version or model #, d4 serial #, d4 unique identifier (udi), d10 concomitant products, h6/g component codes, h6/f health effect, h6/d investigation conclusions, fields deems required.This is based on the internal evaluation and the additional information that has been received.Previous b5 describe event or problem: getinge became aware of an issue with one of our columns - 116001a0 - otesus or table column, stationary used with 100925a0 universal remote control.As it was stated, there was no function when raising the operating column with the patient on the table top.It was not possible to control the table via remote control, connected hand control nor override panel.According to provided information the column stopped repeatedly or remote control commands were executed haltingly.After about 5 minutes, the surgical column was fully functional again.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to remote control nor override panel leading to inability to position the table during procedure, was to reoccur.Corrected b5 describe event or problem: getinge became aware of an issue with one of our accessory - 100925a0 universal remote control used with 116001a0 - otesus or table column, stationary.As it was stated, there was no function when raising the operating column with the patient on the table top.It was not possible to control the table via remote control, connected hand control nor override panel.According to the provided information, the column stopped repeatedly, or remote control commands were executed haltingly.After about 5 minutes, the surgical column was fully functional again.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the operating table not responding to remote control nor override panel, leading to inability to position the table during procedure, was to reoccur.Previous d1 brand name: otesus or table column, stationary.Corrected d1 brand name: universal remote control.Previous d2b product code.: fqo.Corrected d2b product code.: jea.Previous d4 version or model #: 116001a0.Corrected d4 version or model #: 100925a0.Previous d4 serial#: (b)(6).Corrected d4 serial#: (b)(6).Previous d4 unique identifier (udi) #: (b)(4).Corrected d4 unique identifier (udi) #: (b)(4).Previous d10 concomitant products: 100925a0 universal remote control.Corrected d10 concomitant products: 116001a0 otesus or table column, stationary.Previous h6/f health effect ¿ impact codes: communication or transmission problem|failure to read input signal||1581.Corrected h6/f health effect ¿ impact codes: activation, positioning or separation.Problem|positioning failure|1158.Previous h6/g component codes: others|part/component/sub-assembly term not applicable||4755.Corrected h6/g component codes: electrical and magnetic|computer software||4707, electrical and magnetic|user input device|keyboard/keypad|475.Previous h6/d investigation conclusions: cause traced to user||19.Corrected h6/d investigation conclusions: cause traced to device design||12.